Alert archive / North Carolina / Flash Flood Watches in 2016
Flash Flood Watch 4, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood watch at Sep 29, 2016, 10:01 AM EDT for 12 counties in North Carolina. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2016, 10:01 AM EDT (14:01 UTC)
- Expired
- Sep 29, 2016, 9:48 PM EDT
- In force
- 12 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- None
Counties Cumberland County, NC, Edgecombe County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Moore County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
245 WGUS62 KRAH 291401 FFARAH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 1001 AM EDT THU SEP 29 2016 ...VERY HEAVY RAINFALL MAY PRODUCE ADDITIONAL FLASH FLOODING TODAY... .VERY HEAVY RAIN HAS FALLEN OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST NORTH CAROLINA SINCE YESTERDAY. ADDITIONAL HEAVY RAIN IS LIKELY IN THIS AREA THROUGH THIS EVENING... WHICH COULD LEAD TO NEW FLOODING OR EXACERBATE ONGOING FLOODING. NCZ028-042-043-075>078-084>086-088-089-300200- /O.NEW.KRAH.FF.A.0004.160929T1401Z-160930T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDGECOMBE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...CLAYTON... FLOWERS...SELMA...BENSON...COATS CROSSROADS...NEW HOPE...WILSON... SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS... SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN... ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...ROCKINGHAM...HAMLET...EAST ROCKINGHAM... LAUREL HILL...LAURINBURG...ANTIOCH...ASHLEY HEIGHTS...RAEFORD... ROCKFISH...SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON 1001 AM EDT THU SEP 29 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA... INCLUDING THE FOLLOWING AREAS...CUMBERLAND...EDGECOMBE... HARNETT...HOKE...JOHNSTON...LEE...MOORE...RICHMOND...SAMPSON... SCOTLAND...WAYNE AND WILSON. * THROUGH THIS EVENING. * VERY HEAVY RAINFALL TOTALLING AS MUCH AS 6 TO 10 INCHES HAS FALLEN OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST NORTH CAROLINA SINCE YESTERDAY. ADDITIONAL HEAVY RAIN OF ONE TO FOUR INCHES IS POSSIBLE ACROSS THIS AREA THROUGH THIS EVENING... WHICH COULD LEAD TO NEW FLOODING OR EXACERBATE ONGOING FLOODING. * THESE EXPECTED RAINFALL AMOUNTS WILL WORSEN EXISTING FLOODING FROM LAST NIGHT'S RAINS. MAINSTEM RIVERS WILL RISE AND MAY REACH OUT OF THEIR BANKS. CREEKS... STREAMS... AND DRAINAGE BASINS WILL FILL UP AND OVER THEIR BANKS... POTENTIALLY FLOODING NEARBY ROADS AND LOW AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GIH
2 follow-up statements
908 WGUS62 KRAH 291952 AAA FFARAH FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 352 PM EDT THU SEP 29 2016 ...VERY HEAVY RAINFALL MAY PRODUCE ADDITIONAL FLASH FLOODING TODAY... .VERY HEAVY RAIN HAS FALLEN OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST NORTH CAROLINA SINCE YESTERDAY. ADDITIONAL HEAVY RAIN IS POSSIBLE IN THIS AREA THROUGH THIS EVENING... WHICH COULD LEAD TO NEW FLOODING OR EXACERBATE ONGOING FLOODING. NCZ028-042-043-075>078-084>086-088-089-300200- /O.CON.KRAH.FF.A.0004.000000T0000Z-160930T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDGECOMBE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...CLAYTON... FLOWERS...SELMA...BENSON...COATS CROSSROADS...NEW HOPE...WILSON... SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS... SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN... ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...ROCKINGHAM...HAMLET...EAST ROCKINGHAM... LAUREL HILL...LAURINBURG...ANTIOCH...ASHLEY HEIGHTS...RAEFORD... ROCKFISH...SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON 352 PM EDT THU SEP 29 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NORTH CAROLINA INCLUDING THE FOLLOWING AREAS...CUMBERLAND...EDGECOMBE...HARNETT...HOKE...JOHNSTON... LEE...MOORE...RICHMOND...SAMPSON...SCOTLAND...WAYNE AND WILSON. * UNTIL 10 PM EDT THIS EVENING. * VERY HEAVY RAINFALL TOTALLING AS MUCH AS 6 TO 10 INCHES FELL OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST NORTH CAROLINA SINCE YESTERDAY... LEADING TO SATURATED GROUND. ADDITIONAL HEAVY RAIN OF ONE TO THREE INCHES IS POSSIBLE ACROSS THIS AREA THROUGH THIS EVENING... WHICH COULD LEAD TO NEW FLOODING OR EXACERBATE ONGOING FLOODING. * ADDITIONAL RAINFALL AMOUNTS MAY WORSEN EXISTING FLOODING FROM LAST NIGHT'S RAINS. CREEKS... STREAMS... AND DRAINAGE DITCHES MAY FILL UP AND OVER THEIR BANKS... POTENTIALLY FLOODING NEARBY ROADS AND LOW AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GIH
393 WGUS62 KRAH 300148 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 948 PM EDT THU SEP 29 2016 ...FLASH FLOOD WATCH WILL EXPIRE AT 1000 PM... .THE THREAT OF WIDESPREAD HEAVY RAIN HAS ENDED FOR TONIGHT AND THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 1000 PM. NCZ028-042-043-075>078-084>086-088-089-300300- /O.CAN.KRAH.FF.A.0004.000000T0000Z-160930T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDGECOMBE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...CLAYTON... FLOWERS...SELMA...BENSON...COATS CROSSROADS...NEW HOPE...WILSON... SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS... SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN... ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...ROCKINGHAM...HAMLET...EAST ROCKINGHAM... LAUREL HILL...LAURINBURG...ANTIOCH...ASHLEY HEIGHTS...RAEFORD... ROCKFISH...SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON 948 PM EDT THU SEP 29 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH HAS BEEN CANCELED. WIDELY SCATTERED SHOWERS ARE EXPECTED OVERNIGHT. HOWEVER... ADDITIONAL WIDESPREAD HEAVY RAINFALL AMOUNTS ARE NOT EXPECTED. RAINFALL AMOUNTS OF LOCALLY UP TO A HALF INCH MAY OCCUR IN THE HEAVIER SHOWERS OVERNIGHT. ADDITIONAL FLASH FLOODING IS NOT EXPECTED AT THIS TIME. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood watch went out at Sep 29, 7:45 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 29, 7:45 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 745 AM EDT THU SEP 29 2016 .SYNOPSIS... A potent upper level low will stall over the Cumberland Plateau in eastern Tennessee and Kentucky today and Friday, then retrograde north through the Ohio valley and lower Great Lakes this weekend. && .NEAR TERM /TODAY AND TONIGHT/... As of 445 AM Thursday... A busy midnight shift here in central NC, one which began with a severe thunderstorm watch and transitioned into a 100-year rainfall event (ongoing at ~09Z) across portions of the Sandhills (i.e. Hoke/Cumberland/Harnett counties) where as much as 5-8" of rain has fallen over the past 8-12 hours. As such, the forecast discussion this morning will be brief. Several SW-NE oriented lines of convection developed over central NC yesterday afternoon/evening in assoc/w moderate diurnal destabilization, low-level convergence attendant a pre-frontal trough, and diffluent flow aloft downstream of a potent upper level low. During the overnight period, rich low- level moisture assoc/w southerly flow in advance of the approaching cold front has maintained sufficient nocturnal instability for convection to persist, resulting in significant rainfall and /potentially life-threatening/ flooding across portions of Harnett, Hoke and Cumberland counties this morning. Although the cold front may make some slow eastward progress into the area today, the parent upper level low will cut-off /stall/ over the TN valley this aft/eve, and additional eastward progress of the front is unlikely thereafter. As a result, expect a good chance of convection again this aft/eve into tonight. A few severe storms cannot be ruled out, and an isolated flash flood potential will persist. -Vincent && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 445 AM Thursday... On Friday, expect conditions similar to Thursday with the upper level low stalled over the Cumberland Plateau and the attendant cold front stalled over central NC. -Vincent && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 440 AM Thursday... Stubborn upper level low over the Southern Ohio valley will lift slowly north, back over the Great Lakes through the weekend. At the surface, the lingering orphaned surface front will dissipate across the area. With Central NC on the eastern periphery of the deep cyclonic flow and the back-edge of the deeper moisture plume (PWATS ~1.5")lingering over the coastal plain of NC, we'll continue to see a threat of mainly diurnal isolated to widely scattered showers Saturday and Sunday, diminishing in coverage with each passing day. Temperatures will continue to run slightly above normal with highs ranging from upper 70s north to lower 80s south. The closed low over the Great Lakes will finally open up and weaken as it finally ejects eastward, moving off the New England Coast Monday and into Tuesday. In it's wake, sfc high pressure building east and south down the Atlantic Seaboard will bring cooler, more seasonable temperatures to the area by Tuesday/Wednesday. Large uncertainty looms for the latter half of the upcoming work week with respect to Tropical Storm Matthew. The NHC official forecast has Matthew near Eastern Cuba Monday evening, with questions as to whether Matthew will get picked up and directed northward by an upper level trough over the Gulf of Mexico. Stay tune and check with the National Hurricane Center for the latest on Matthew. Users are reminded that the average NHC track errors at days 4 and 5 are on the order of 180 and 240 miles, respectively. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... As of 745 AM Thursday... Slow moving band of showers and thunderstorms will continue to move east this morning and will impact KFAY and KRWI with Sub-VFR conditions in heavy rain. Convective coverage and intensity should gradually decrease this morning. In addition, the low (LIFR) stratus is expected to lift and scatter to VFR with diurnal heating between 15-18z Thu. That heating, in conjunction with lift supplied by a slow-moving wave of low pressure and associated frontal zone, will also cause showers and storms to re-develop by mid afternoon and linger into the evening. Outlook: Moist low-level air will continue to support early morning stratus/fog Friday morning and possibly again Saturday morning. Otherwise, Drier air is finally expected to filter into the region on Friday, leading to improved aviation conditions through the weekend. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...Vincent SHORT TERM...Vincent LONG TERM...CBL AVIATION...CBL
Hazardous weather outlook, Sep 29, 5:21 AM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 521 AM EDT THU SEP 29 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-300930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 521 AM EDT THU SEP 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT TRACKS SLOWLY EAST OF THE APPALACHIANS. LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 29, 4:41 AM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
441 AM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 1 NNE WHISPERING PINES 35.27N 79.37W
09/29/2016 MOORE NC 911 CALL CENTER
LAKEVIEW DR. AT THAGARD LN. HAS BEEN CLOSED
DUE TO HIGH WATER. .
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Sep 29, 5:03 AM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
503 AM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 3 SSW TIMBERLAKE 35.25N 78.97W
09/29/2016 HARNETT NC EMERGENCY MNGR
10 TO 15 ROADS WERE CLOSED DUE TO FLOODING
IN THE ANDERSON CREEK AREA. .
&&
CBLLocal storm report, Sep 29, 6:37 AM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
637 AM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 8 ESE VASS 35.20N 79.16W
09/29/2016 MOORE NC 911 CALL CENTER
NC HIGHWAY 690 CLOSED DUE TO FLOODING FROM
MCGILL CROSS STREET TO THE CUMBERLAND COUNTY
LINE.
&&
CBLLocal storm report, Sep 29, 7:08 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
708 AM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 1 SE FAYETTEVILLE 35.06N 78.88W
09/29/2016 CUMBERLAND NC BROADCAST MEDIA
CROSS CREEK IN FAYETTEVILLE HAS OVERFLOWED ITS BANKS
AND WATER HAS BEGUN TO INUNDATE NEARBY AREAS... SUCH AS
RAY AVENUE WHERE SEVERAL FEET OF WATER IS CURRENTLY
FLOWING SWIFTLY ACROSS THE ROAD.
&&
EVENT NUMBER RAH1600679
VINCENTLocal storm report, Sep 29, 9:07 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
907 AM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 8 ESE VASS 35.20N 79.16W
09/29/2016 MOORE NC 911 CALL CENTER
NC HIGHWAY 690 CLOSED DUE TO FLOODING FROM
MCGILL CROSS STREET TO THE CUMBERLAND COUNTY
LINE.
0400 AM FLASH FLOOD 1 NNE WHISPERING PINES 35.27N 79.37W
09/29/2016 MOORE NC 911 CALL CENTER
LAKEVIEW DR. AT THAGARD LN. HAS BEEN CLOSED
DUE TO HIGH WATER. .
0400 AM FLASH FLOOD 3 SSW TIMBERLAKE 35.25N 78.97W
09/29/2016 HARNETT NC EMERGENCY MNGR
10 TO 15 ROADS WERE CLOSED DUE TO FLOODING
IN THE ANDERSON CREEK AREA. .
0320 AM FLASH FLOOD 4 SE DERBY 35.11N 79.61W
09/29/2016 RICHMOND NC 911 CALL CENTER
THE FIRE DEPARTMENT HAS BEEN DISPATCHED TO A
100-150 FT STRETCH OF DERBY RD. THAT IS
COMPLETELY UNDER WATER, NEAR GOLD LEAF FARM
RD. .
0318 AM FLASH FLOOD PINEHURST 35.18N 79.47W
09/29/2016 MOORE NC 911 CALL CENTER
DOT DISPATCHED TO FLOODING, INCLUDING WATER
UP TO THE DOOR OF MULTIPLE VEHICLES, AT
MORGANTON RD. AND HIGHWAY 5.
0308 AM FLASH FLOOD 6 ESE VASS 35.21N 79.18W
09/29/2016 MOORE NC 911 CALL CENTER
FLOODING AT LOBELIA RD. AND MCGILL RD. .
1030 PM FLASH FLOOD 1 E PLEASANT GROVE 36.19N 79.31W
09/28/2016 ALAMANCE NC BROADCAST MEDIA
VIEWER REPORTED 14 FOOT HOLE ON TANGLE RIDGE
TRAIL CAUSED BY FLOODING.
1020 PM FLASH FLOOD 2 SE FAYETTEVILLE 35.06N 78.88W
09/28/2016 CUMBERLAND NC 911 CALL CENTER
MULTIPLE REPORTS OF FLOODING AROUND
FAYETTEVILLE, INCLUDING AT CROSS CREEK MALL,
BARTONS LANDING, AND CLIFFDALE. MCCORMICK
BRIDGE IMPASSABLE.
1020 PM FLASH FLOOD 3 NE GODWIN 35.24N 78.63W
09/28/2016 CUMBERLAND NC 911 CALL CENTER
FLOODING REPORTED ON I-95 NEAR THE HARNETT
CO LINE. .
0930 PM FLASH FLOOD 3 SSW ROCKFISH 34.95N 79.09W
09/28/2016 HOKE NC 911 CALL CENTER
FLOODING REPORTED NEAR HOMES ON MCCLEAN LOOP
RD AND ARABIA RD.
0930 PM FLASH FLOOD 1 NNE BURLINGTON 36.10N 79.44W
09/28/2016 ALAMANCE NC EMERGENCY MNGR
EMERGENCY MANAGEMENT AND POLICE DEPARTMENT
REPORTED CONTINUED HIGH WATER WITH SOME ROAD
CLOSURES IN BURLINGTON.
0900 PM FLASH FLOOD 1 NNE BURLINGTON 36.10N 79.44W
09/28/2016 ALAMANCE NC LAW ENFORCEMENT
VEHICLES PARTIALLY SUBMERGED. WATER PART WAY
UP THE DOORS.
0822 PM FLASH FLOOD 2 N SPRING LAKE 35.21N 78.99W
09/28/2016 CUMBERLAND NC EMERGENCY MNGR
FLOODING ONGOING AT WAPITI DR. NEAR SPRING
LAKE.
0730 PM FLASH FLOOD 2 N SPRING LAKE 35.21N 78.98W
09/28/2016 CUMBERLAND NC EMERGENCY MNGR
WAPITI DR CLOSED DUE TO HIGH WATER.
0730 PM FLASH FLOOD 1 NNE BURLINGTON 36.10N 79.44W
09/28/2016 ALAMANCE NC 911 CALL CENTER
SUBMERGED VEHICLES AROUND BURLINGTON.
0653 PM HAIL ROXBORO 36.40N 78.98W
09/28/2016 U1.75 INCH PERSON NC PUBLIC
.
0653 PM HAIL 4 ENE BUSHY FORK 36.33N 79.02W
09/28/2016 U1.75 INCH PERSON NC PUBLIC
HAIL BETWEEN QUARTER AND GOLF BALL SIZE ON
HURDLE MILLS ROAD.
0635 PM HAIL MEBANE 36.10N 79.27W
09/28/2016 U1.00 INCH ALAMANCE NC PUBLIC
.
0619 PM HAIL 5 WSW ROXBORO 36.39N 79.06W
09/28/2016 U1.50 INCH PERSON NC TRAINED SPOTTER
PING PONG BALL SIZED HAIL REPORTED NEAR
ROXBORO.
0610 PM HAIL BURLINGTON 36.08N 79.45W
09/28/2016 E1.00 INCH ALAMANCE NC PUBLIC
.
0603 PM HAIL 4 SE MCLEANSVILLE 36.06N 79.61W
09/28/2016 U1.25 INCH GUILFORD NC TRAINED SPOTTER
.
0600 PM HAIL 4 SE MCLEANSVILLE 36.06N 79.62W
09/28/2016 E1.00 INCH GUILFORD NC PUBLIC
1 INCB HAIL ON I-40 AT MILE MARKER 134. .
0600 PM FLASH FLOOD 1 SE DUNN 35.30N 78.60W
09/28/2016 HARNETT NC PUBLIC
SEVERAL ROADS FLOODED NEAR AND SOUTHEAST OF
DUNN.
0530 PM FLASH FLOOD 3 ENE DUNN 35.33N 78.57W
09/28/2016 HARNETT NC BROADCAST MEDIA
WATER OVER GEORGE PERRY LEE RD. REPORT
RELAYED VIA SOCIAL MEDIA. TIME APPROXIMATE.
0525 PM HAIL 2 SE GREENSBORO 36.05N 79.80W
09/28/2016 U1.75 INCH GUILFORD NC TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED ON RANDLEMAN
RD IN GREENSBORO.
0519 PM HEAVY RAIN 4 WSW GREENSBORO 36.06N 79.90W
09/28/2016 UNAN INCH GUILFORD NC EMERGENCY MNGR
FLOODING REPORTED NEAR WEST WENDOVER AND
LANDMARK CENTER. .
0445 PM HAIL 1 NE PARKWOOD 35.90N 78.89W
09/28/2016 U1.00 INCH DURHAM NC AMATEUR RADIO
HAIL NICKEL TO QUARTER SIZE. .
0445 PM HAIL 3 S DUNN 35.27N 78.61W
09/28/2016 E1.00 INCH HARNETT NC PUBLIC
.
0315 PM HAIL 4 NW WADE 35.20N 78.78W
09/28/2016 U1.00 INCH CUMBERLAND NC PUBLIC
.
0311 PM HAIL 1 SE EMIT 35.72N 78.26W
09/28/2016 E0.75 INCH JOHNSTON NC AMATEUR RADIO
.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Sep 29, 9:29 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
929 AM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 7 ESE VASS 35.20N 79.18W
09/29/2016 MOORE NC EMERGENCY MNGR
RIVERVIEW ACRES NEIGHBORHOOD FLOODING FROM LITTLE RIVER
COMING OUT OF ITS BANKS. WATER IN YARDS AND APPROACHING
MULTIPLE STRUCTURES ON RIVERVIEW DRIVE AND CREEK BEND
DRIVE. MAJOR INFRASTRUCTURE DAMAGE ALL ACROSS THE AREA
WITH SOME ROADS WASHED OUT.
&&
EVENT NUMBER RAH1600680
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:02 PM EDT | Special Weather Statement | RAH | Cumberland | 58 min |
| Sep 28, 8:10 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 65 min |
| Sep 28, 8:15 PM EDT | Flash Flood Warning | RAH | Alamance, Orange | 3 hr |
| Sep 28, 8:16 PM EDT | Special Weather Statement | RAH | Alamance, Randolph | 59 min |
| Sep 28, 8:28 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Sep 28, 9:11 PM EDT | Areal Flood Advisory | RAH | Montgomery, Stanly | 3 hr |
| Sep 28, 9:30 PM EDT | Special Weather Statement | RAH | Cumberland | 60 min |
| Sep 28, 10:24 PM EDT | Flash Flood Warning | RAH | Chatham, Montgomery, Moore, Randolph | 3 hr |
| Sep 28, 11:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 48 min |
| Sep 28, 11:29 PM EDT | Special Weather Statement | RAH | Durham, Granville, Wake | 46 min |
| Sep 29, 12:56 AM EDT | Areal Flood Advisory | RAH | Anson, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 3 hr |
| Sep 29, 1:01 AM EDT | River Flood Warning | RAH | Cumberland | 4 days |
| Sep 29, 1:47 AM EDT | Flash Flood Warning | RAH | Anson, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 3 hr |
| Sep 29, 4:10 AM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke, Sampson, Scotland | 3 hr |
| Sep 29, 4:45 AM EDT | Flash Flood Warning | RAH | Harnett, Hoke, Moore, Richmond, Scotland | 4 hr |
| Sep 29, 5:00 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke | 5 hr |
| Sep 29, 7:33 AM EDT | Areal Flood Advisory | RAH | Sampson | 3 hr |
| Sep 29, 8:26 AM EDT | River Flood Warning | RAH | Chatham | 21 hr |
| Sep 29, 8:32 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Nash, Wayne, Wilson | 3 hr |
| Sep 29, 8:38 AM EDT | Areal Flood Warning | RAH | Harnett, Hoke, Moore, Richmond, Scotland | 6 hr |
| Sep 29, 9:20 AM EDT | Flash Flood Warning | RAH | Wayne | 3 hr |
| Sep 29, 10:17 AM EDT | Areal Flood Warning | RAH | Cumberland, Harnett, Hoke, Sampson | 6 hr |
| Sep 29, 10:40 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett | 30 hr |
| Sep 29, 11:59 AM EDT | Flash Flood Warning | RAH | Cumberland, Hoke | 30 hr |
| Sep 29, 12:14 PM EDT | Areal Flood Advisory | RAH | Wayne | 3 hr |
| Sep 29, 1:21 PM EDT | Flash Flood Warning | RAH | Cumberland, Sampson | 6 hr |
| Sep 29, 4:14 PM EDT | Areal Flood Warning | RAH | Cumberland, Harnett, Hoke, Sampson | 6 hr |
| Sep 29, 6:48 PM EDT | Special Weather Statement | RAH | Anson | 57 min |
| Sep 29, 7:18 PM EDT | Flash Flood Warning | RAH | Cumberland, Sampson | 24 hr |
Nearby
Flash Flood Watches in North Carolina, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.